On the bottleneck assignment problem

A. Ravindran, V. Ramaswami

Research output: Contribution to journalArticlepeer-review

37 Scopus citations


In this paper, a new approach for solving the bottleneck assignment problem is presented. The problem is treated as a special class of permutation problems which we call max-min permutation problems. By defining a suitable neighborhood system in the space of permutations and designating certain permutations as critical solutions, it is shown that any critical solution yields a global optimum. This theorem is then used as a basis to develop a general method to solve max-min permutation problems.

Original languageEnglish (US)
Pages (from-to)451-458
Number of pages8
JournalJournal of Optimization Theory and Applications
Issue number4
StatePublished - Apr 1977

All Science Journal Classification (ASJC) codes

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics


Dive into the research topics of 'On the bottleneck assignment problem'. Together they form a unique fingerprint.

Cite this